What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 27, 3:18 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 27, 3:18 PM EST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
418 PM EDT Fri Aug 27 2021
.NEAR TERM [Through Saturday]...
The main story this weekend is Hurricane Ida, although the near term
only covers through Saturday evening, we will already begin to see
impacts from Ida across our region starting tomorrow afternoon.
Current high res models have an outer rainband, potentially
forced by both the enhanced easterly flow due to high pressure to
our north and Ida to our south, stretching across our region from
the SE Florida Big Bend through SE Alabama. The exact placement of
this band isn't fixed and may very well change depending on how
organized Ida is after it crosses Cuba. Given the near 2 inch PWAT
that will be over our region tomorrow, this band, if it
materializes, could produce localized heave rain and flash
flooding. Otherwise, no other impacts from Ida are expected over
land and this band is expected to wind down by sunset. Expect
daytime highs in the low 90s with overnight lows in the low to mid
70s.
.SHORT TERM [Saturday Night Through Sunday Night]...
As Hurricane Ida makes landfall in Louisiana on Sunday, we will be
on the eastern side with some of the rain and a few thunderstorms
from Ida's outer bands. The best chance of seeing any rain bands on
Sunday will be in the Florida Panhandle and southeast Alabama with
chances for rain decreasing farther east over southern Georgia and
the Florida Big Bend. Rain bands will start near the coast and
offshore in the morning, then working their way inland through the
day. Some heavy downpours are possible in some of the rain bands
given the tropical airmass (PWATs of 2.0-2.25"). Additionally, it is
still a bit uncertain if a localized tornado threat materializes in
the outer bands this far east. Most local impacts from Ida will be
confined to rip currents and marine hazards.
The cloud cover and higher rain chances will keep high temperatures
in the middle to upper 80s in southeast Alabama and the Florida
Panhandle with lower 90s expected farther east.
The risk for potentially deadly rip currents and high surf continues
Sunday along our local beaches with surf heights of 5-8 feet
possible.
.LONG TERM [Monday Through Friday]...
A mid-level ridge over the Carolinas will weaken and pivot southward
off the east coast of Florida. This will take Ida over the lower
Mississippi Valley northeastward over the Tennessee Valley through
the middle of next week. Ida's remnants will continue moving east or
northeastward over the southern Appalachians through the end of the
week.
Locally, this will leave our CWA on the southern side of Ida's
circulation, keeping us in moist onshore flow with high PWAT values
in excess of 2 inches. Outer rain bands will continue impacting our
area on Monday as Ida continue moving inland over the lower
Mississippi Valley, with the best chance of rain remaining over our
western zones. Locally heavy downpours are possible in some of the
bands. It remains too early to determine if there will be a low-end
isolated tornado threat this far east, but it will continue to be
monitored.
As the movement of Ida and the mid-level ridge occurs, it's possible
we see a convergence zone and the possible development of a feeder
band set up mid-week. This could enhance rain chances in the Florida
Panhandle and southeast Alabama on Tuesday, possibly spreading into
the Big Bend on Wednesday. We will also need to monitor this
potential for a localized flood threat if this scenario pans out.
High temperatures will range from the middle 80s in western areas to
the lower 90s in eastern areas.
As Ida's circulation weakens over the southeast US, we will return
to more of a seabreeze pattern heading into the latter part of next
week with PoPs decreasing to 30-40%.
Dangerous rip currents remain possible into at least the early part
of next week as surf heights will be slow to subside.
&&
.AVIATION...
[Through 18Z Saturday]
A line of showers and storms associated with the Atlantic sea breeze
is currently moving west across the region. Brief gusty winds and
heavy rainfall may be possible at ABY and TLH within the next hour
or two. Once the line of showers and storms moves past TLH and ABY
it is expected to decrease in coverage and intensity as it
approaches DHN and ECP eventually winding down completely after
sunset.
&&
.MARINE...
Hurricane Ida will move into the Gulf of Mexico on Saturday, then
make landfall in Louisiana on Sunday. Rain bands from Ida will
impact the waters through this weekend and possibly lingering into
early next week. Tropical storm conditions will be possible in
the western offshore waters Saturday night into Sunday with
sustained winds of 20 to 30 knots and gusts up to 40 knots
possible. Winds elsewhere will be sustained around 15 to 25 knots
with gusts to near 30 knots. Waves will build to 11 to 14 feet in
the western offshore waters with 7 to 11 foot seas elsewhere this
weekend. Waves will be slow to subside and will fall below
advisory criteria Tuesday night.
&&
.FIRE WEATHER...
Hurricane Ida will strengthen while moving across the Gulf of Mexico
this weekend, however the bulk of the impacts will remain west of
the region. Winds will generally be around 5-10 mph with RH values
generally greater than 60 percent. Showers and thunderstorms are
expected each day.
&&
.HYDROLOGY...
The remaining couple of river points in flood will continue to fall
through the weekend. As mentioned above, increased moisture across
the region will lead to increased PoP chances, especially as Ida
moves closer to the region. While heaviest rainfall totals will
remain well west of the region, there are portions of the Florida
Panhandle that could see 2-4 inches with locally heavier amounts
through Wednesday. With portions of the Panhandle still sensitive
from heavy rains from Fred just a couple weeks ago, it will not
take much to cause flash flooding in these areas if the scenario
mentioned above develops, and a quasi-stationary boundary causes
training of showers and thunderstorms across these areas. As the
forecast becomes more refined, rainfall totals will also become
more honed in over the coming days. Therefore, please keep up with
the latest forecasts of Ida and any changes in future rainfall
forecasts.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 92 75 91 75 / 50 80 30 60 20
Panama City 75 90 76 87 76 / 50 70 50 80 50
Dothan 73 90 74 89 73 / 20 80 20 60 30
Albany 75 92 75 93 74 / 20 70 10 40 10
Valdosta 75 91 75 92 73 / 30 80 10 40 10
Cross City 76 92 75 92 74 / 40 80 30 60 10
Apalachicola 77 87 77 86 77 / 60 70 60 70 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory from 2 AM EDT /1 AM CDT/ Sunday to 8 PM EDT
/7 PM CDT/ Monday for Coastal Bay-Coastal Franklin-Coastal
Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory from 2 PM EDT /1 PM CDT/ Saturday to 8 PM
EDT /7 PM CDT/ Tuesday for Apalachee Bay or Coastal Waters
From Keaton Beach to Ochlockonee River FL out to 20 Nm-
Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM.
Small Craft Advisory from 7 PM Sunday to 7 PM CDT Tuesday for
Waters from Apalachicola to Mexico Beach FL from 20 to 60
NM-Waters from Mexico Beach to Okaloosa Walton County Line
FL from 20 to 60 NM.
Tropical Storm Watch for Waters from Apalachicola to Mexico
Beach FL from 20 to 60 NM-Waters from Mexico Beach to
Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Oliver
SHORT TERM...Young
LONG TERM...Young
AVIATION...Oliver
MARINE...Young
FIRE WEATHER...Oliver
HYDROLOGY...BunkerIn the hours before
Special weather statement, Aug 27, 3:46 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
446 PM EDT Fri Aug 27 2021
GAZ124>127-272130-
Worth GA-Lee GA-Dougherty GA-Terrell GA-
446 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of Dougherty, Lee,
southeastern Terrell and northwestern Worth Counties through 530 PM
EDT...
At 446 PM EDT, Doppler radar was tracking a strong thunderstorm near
Turner City, or 7 miles east of Albany, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leesburg, Albany, Smithville, East Albany, Marine Corps Logistics
Base, Turner City, Walker, Warwick, Sasser, Bronwood, Chokee, Stocks,
Radium Springs, Forrester, Lockett Crossing, South Albany, Southwest
Ga Regional A/P, Palmyra, Acree and Olivers Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3191 8392 3188 8393 3186 8393 3186 8394
3185 8394 3185 8391 3184 8387 3148 8399
3151 8444 3188 8435 3187 8434 3192 8434
TIME...MOT...LOC 2046Z 102DEG 19KT 3162 8405
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Aug 27, 4:00 PM EST, 1 hour before
Special Weather Statement
National Weather Service Tallahassee FL
500 PM EDT Fri Aug 27 2021
GAZ126>128-130-272145-
Worth GA-Lee GA-Turner GA-Ben Hill GA-
500 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of Turner, northeastern
Lee, northwestern Ben Hill and northwestern Worth Counties through
545 PM EDT...
At 459 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Ashburn, moving west at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ashburn, Worth, Sycamore, Warwick, Rebecca, Amboy, Turner Co Airport,
Dakota, Sibley, Doles and Oakfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3184 8394 3184 8386 3182 8385 3183 8384
3181 8383 3180 8378 3180 8361 3185 8361
3184 8334 3176 8339 3176 8345 3174 8347
3173 8346 3166 8355 3170 8400 3191 8396
3191 8392
TIME...MOT...LOC 2059Z 094DEG 28KT 3182 8358
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Aug 27, 4:09 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
509 PM EDT Fri Aug 27 2021
GAZ124-272145-
Terrell GA-
509 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of northwestern Terrell
County through 545 PM EDT...
At 509 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dawson, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dawson, Parrott, Oakville, Chambliss and Yeomans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3195 8443 3195 8442 3177 8439 3175 8448
3187 8460 3192 8460 3192 8445 3194 8444
3196 8444
TIME...MOT...LOC 2109Z 147DEG 10KT 3179 8446
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
01-GONZALEZSpecial weather statement, Aug 27, 4:27 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
527 PM EDT Fri Aug 27 2021
FLZ019-028-029-272215-
Inland Taylor FL-Madison FL-Lafayette FL-
527 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of Lafayette, northern
Taylor and southern Madison Counties through 615 PM EDT...
At 527 PM EDT, Doppler radar was tracking a strong thunderstorm near
Luraville, or 8 miles north of Mayo, moving northwest at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mayo, Perry, Greenville, Pinland, Ebb, Buckville, Eridu, Foley,
Perry-Foley Airport, San Pedro Junction, Hampton Springs, Sirmans,
Shady Grove, Cooks Hammock, Iddo, Moseley Hall, Chancey, Secotan,
Boyd and Smith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2982 8325 3019 8388 3031 8382 3032 8379
3035 8381 3038 8380 3038 8376 3043 8372
3051 8374 3054 8370 3035 8319 3035 8321
3031 8321 3025 8325 3011 8323 3010 8318
3011 8316 3010 8312 3006 8305
TIME...MOT...LOC 2127Z 114DEG 40KT 3017 8316
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
01-GONZALEZSpecial weather statement, Aug 27, 4:34 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
534 PM EDT Fri Aug 27 2021
GAZ124-125-272200-
Dougherty GA-Terrell GA-
534 PM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of western Dougherty
and south central Terrell Counties through 600 PM EDT...
At 533 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Albany, moving west at 15 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Walker and Ducker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3169 8440 3164 8430 3162 8430 3161 8427
3154 8427 3146 8432 3146 8441 3148 8443
3149 8442 3151 8444 3154 8445 3155 8446
3159 8446 3161 8445 3163 8445
TIME...MOT...LOC 2133Z 102DEG 12KT 3155 8432
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
21-WDSpecial weather statement, Aug 27, 4:38 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
538 PM EDT Fri Aug 27 2021
GAZ121>124-142-144-272230-
Randolph GA-Baker GA-Terrell GA-Calhoun GA-Clay GA-Early GA-
538 PM EDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of southeastern Clay,
Randolph, northwestern Baker, Calhoun, northeastern Early and
southwestern Terrell Counties in southwestern Georgia through 630 PM
EDT...
At 538 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Weston to Morgan. Movement was west at 20
mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Morgan, Cuthbert, Edison, Arlington, Shellman, Leary, Bellville,
Bluffton, Iveys Mill, Parksville, Carnegie, Randolph Co A/p, Aycock
Mill, Early Co A/p, Martins Crossroads, Benevolence, Suttons Corner,
Springvale, Wades and Rowena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3193 8468 3192 8468 3192 8457 3138 8447
3137 8490 3152 8493 3178 8495 3178 8491
3192 8491 3192 8481 3193 8480 3192 8480
3192 8469
TIME...MOT...LOC 2138Z 109DEG 16KT 3197 8467 3153 8458
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
21-WD